The side effects

The dermatologist warned me there would be side effects. He described the antibiotics he was giving me for what-I-thought-was-acne-but-turned-out-to-be-rosace as ‘brutal’. A lot of people can’t take them.

But I’m not those people, am I? I’m me. How bad could they be?

I was taking three doses a day for a week, then dropping to two doses a day for two weeks and down to one a day for six weeks.

They were remarkable stuff. In my long experience, changing skin is like turning the Titanic, it’s a long, slow process and you have to take something for a few weeks to see any change and three months for a significant change. Within a couple of days, my skin was improving. This stuff was miraculous.

PicMonkey acne3Collage

But that taste in my mouth that wouldn’t shift… It felt like I’d had a really strong-tasting meal the night before and it was lingering. And those little glimmers of nausea…

The taste got stronger and stronger. The glimmers of nausea weren’t glimmers any more, they were there all the time.

I’d started the antibiotics on Thursday, by Monday I felt dreadful.

I felt sick all the time. I felt weak. When I sat down, I thought I would never get up again. It was like somebody had tied my hands and legs to the chair. Just walking round the house was an effort. And that taste. There was no let-up. It was relieved only be eating, drinking and teeth cleaning. I needed to take my third dose for the day, but I just couldn’t bring myself to do it.

My skin was better, but I couldn’t do this for nine weeks.

I was going to phone the dermatologist to ask for something different, but I thought I would just try cutting down a bit. My dosage was going to drop to two a day anyway, so I just needed to lower it a bit early.

Antibiotics, Spots, Acne, Rosacea, 365

The nausea diminished and then went away. The taste in my mouth went down to a manageable level. The weakness in my legs improved gradually. I wasn’t able to run all week, but I at least managed to walk further than school on Thursday and Friday.

I’ve found the right balance. I still have the side effects, but I can cope with them, and my skin is still getting better. I never would have believed it could improve so quickly.

Author: Sarah Mummy

Share This Post On

9 Comments

  1. Oh gosh! You are really going through it lately….I’m glad you have found the right balance!

    Post a Reply
    • Thanks very much! We seem to have been having a tough time of it lately, but it’s good that we’re getting through it now.

      Post a Reply
  2. What a time you are having. I had those tablets post birth but only for a week each time, and remember them being grim. Can’t imagine being on them for weeks. Hope you continue to manage them ok and that the outcome is good.

    Post a Reply
    • Thanks very much! I think they will be fine when I’m down to one a day, and even two a day isn’t bad, but I find I have to eat little and often to stop myself from getting too nauseous.

      Post a Reply
  3. Poor you! I really hope you’re all better soon – you seem to have been under the weather for ages. Gentle hugs x

    Post a Reply
    • Thanks very much! It’s been the whole of 2015! It’s ridiculous! x

      Post a Reply
    • Thanks very much! It surprised me how horrible it is!

      Post a Reply
  4. Oh no poor you what a nightmare, I am so glad your skin is improving but I like you jut can’t take anti biotic they make me so poorly I hope you start to feel better xx

    Post a Reply

Submit a Comment

Your email address will not be published. Required fields are marked *

%d bloggers like this: